Volume 17, issue 2 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Addendum to “Commensurations and subgroups of finite index of Thompson's group $F$”

José Burillo, Sean Cleary and Claas E Röver

Geometry & Topology 17 (2013) 1199–1203
Abstract

We show that the abstract commensurator of F is composed of four building blocks: two isomorphism types of simple groups, the multiplicative group of the positive rationals and a cyclic group of order two. The main result establishes the simplicity of a certain group of piecewise linear homeomorphisms of the real line.

Keywords
Thompson's group, commensurations, simple group
Mathematical Subject Classification 2010
Primary: 20E32, 20E34
Secondary: 20F65, 20E36
References
Publication
Received: 24 September 2012
Revised: 20 December 2012
Accepted: 30 January 2013
Published: 29 May 2013
Proposed: Walter Neumann
Seconded: Benson Farb, Ronald Stern
Authors
José Burillo
Departament de Matemàtica Aplicada IV
Universitat Politècnica de Catalunya
Escola Politècnica Superior de Castelldefels
Esteve Terrades, 5
08860 Castelldefels
Spain
http://www-ma4.upc.edu/~burillo/
Sean Cleary
Department of Mathematics R8133
The City College of New York
160 Convent Ave
New York, NY 10031
USA
http://www.sci.ccny.cuny.edu/~cleary
Claas E Röver
School of Mathematics, Statistics and Applied Mathematics
National University of Ireland
University Road
Galway
Ireland
http://www.maths.nuigalway.ie/~chew/